my budgie is just about bald he has no feathers on his at all about 2 feathers left on his chest now he is losing it on his back what can i do the vet said it was feather mites and i was advised to get a spray for this i did and followed what was to be done but that was 4mths ago he is getting worse
It would be best to take your bird to a vet who specializes in Avian medicine, if available. Your bird may need a skin biopsy, fecal analysis and blood work to determine the cause of this severe problem.
Causes for feather loss are quite extensive and can include: Skin parasites, Gastrointestinal parasites (giardia, and others), Fungal or bacterial or other microbial skin infections, Atopy (skin allergies), Endocrine disorders, kidney disease, and many many more.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.